i really need some help..i am freakin out! I went to the ER last wednesday because i was exposed to some mold and couldnt breathe. The dr. told me the mold triggered asthma. I have never had this in my life. He sent me home with a breathing machine and albuterol. I also took steroids for 5 days. The last time i used the albuterol was on sat. I cant do it anymore. I have had palpitations that will not go away! They do not feel fast, they are slow, and almost like my heart misses quite a few beats. This is non stop. I dont know what to do. I am a smoker and also have panic attacks so u know..I am freakin out! Can anyone tell me if this is a normal side effect and what can i do to make it go away. Thank you so much...itper
Hey there,did you call the pharmacist?Just to be on the safe side.Maybe your having a reaction to that drug?Especially if you normally dont have these problems off the medicine.I know these palpatations are annoying!!!!!This could very well be a normal side affect but you need to find out to be on the safe side.I know when I panic when my hearts floppin around,it can make it much worse!
Well I would call to tell them your symtoms (symptoms),just for peace of mind..They will tell you if they feel you should go to the e.r. or if that is normal with that drug!Before all this,had you ever felt your heart act funny?
No jules, i have never had anything wrong with my heart or felt anything like this. It kinda ***** because sometimes i still cant breathe due to the mold i inhaled but i will not go back on that stuff. I usually take xanax for my panic attacks and im afraid it will make my heart even slower.
ok jules, just talked to the pharmacist. He told me to go to the ER. He said the side effects should only be when using the meds, not when i have been off of them for days. So guess what im gonna do....GO! Thank you so much for u answers and concerns...Itper
I have arrhythmias and do use albuterol for my asthma. Albuterol is an adrenergic medication. It acts similarly to adrenalin on the body. When using an inhaler, you'll probably have a slightly accelerated heart rate and feel your heart beating (palpitations) for about 10-15 minutes. You mentioned a machine. Are you using a nebulizer at home? Again, albuterol is usually used in the nebulizer and it takes about 15 minutes to finish the breathing treatment. You will feel the faster heart rate and possibly some muscle twitches and shakes for awhile after the treatment; that lasts about 30 minutes for me.
How often are you using the albuterol? Every 4 hours is the norm. Certainly you should not be experiencing the arrhythmia all the time. Perhaps if your lungs are settled down now between the steroid and albuterol you'll be free to stop the meds. They'll be better able to check your lungs at the hospital.
Well i went to the E.R and they said nothing is wrong. They did ekg, heart moniter and ran some blood tests to rule out a blood clot in the lung. They did say that i have what is called PVC but mild. I'm not familiar with this so i will have to look into it. The doc said people live with this everyday. I could not even imagine! I have a nebulizer here at home. That is what i was using with the albuterol. My question is this though..If i am having these palpitations should i still use the nebulizer? I still feel like i cant breathe sometimes but i dont want to make my heart go crazy.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.